Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jun 28, 2008, 4:13 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jun 28, 2008, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 4:13 AM CDT (09:13 UTC)
- In effect from
- Jun 28, 2008, 9:00 AM CDT
- Expired
- Jun 28, 2008, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 280913 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 413 AM CDT SAT JUN 28 2008 ...BECOMING RATHER WINDY TODAY... .A TIGHTENING PRESSURE GRADIENT THROUGHOUT THE NORTHERN PLAINS TODAY...IN ASSOCIATION WITH AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER MINNESOTA...WILL CREATE RATHER STRONG NORTHWEST WINDS TODAY. SDZ003-004-009-015-016-033>036-045-048-051-281715- /O.NEW.KABR.WI.Y.0010.080628T1400Z-080628T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 413 AM CDT SAT JUN 28 2008 /313 AM MDT SAT JUN 28 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS MORNING...AND PERSIST THROUGH MID AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-037-281715- /O.NEW.KABR.WI.Y.0010.080628T1400Z-080629T0100Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 413 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY...PERSISTING INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
3 follow-up statements
000 WWUS73 KABR 281648 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1148 AM CDT SAT JUN 28 2008 ...WINDY TODAY... .A TIGHTENING PRESSURE GRADIENT THROUGHOUT THE NORTHERN PLAINS TODAY...IN ASSOCIATION WITH AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER MINNESOTA...WILL CONTINUE TO CREATE STRONG NORTHWEST WINDS TODAY. SDZ003-004-009-015-016-033>036-045-048-051-282100- /O.CON.KABR.WI.Y.0010.000000T0000Z-080628T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 1148 AM CDT SAT JUN 28 2008 /1048 AM MDT SAT JUN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...AND PERSIST THROUGH MID AFTERNOON BEFORE SUBSIDING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-037-290100- /O.CON.KABR.WI.Y.0010.000000T0000Z-080629T0100Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 1148 AM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH TODAY...PERSISTING INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DOERING
000 WWUS73 KABR 282057 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 357 PM CDT SAT JUN 28 2008 ...WINDY TODAY... .A TIGHT PRESSURE GRADIENT THROUGHOUT THE NORTHERN PLAINS THIS AFTERNOON...IN ASSOCIATION WITH AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER WISCONSIN...WILL CONTINUE TO CREATE STRONG NORTHWEST WINDS THIS EVENING. WINDS WILL BEGIN TO WEAKEN FROM WEST TO EAST AS THE AREA OF LOW PRESSURE EXIT THE REGION. SDZ003-004-009-015-016-033>036-045-048-051-282200- /O.CAN.KABR.WI.Y.0010.000000T0000Z-080628T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 357 PM CDT SAT JUN 28 2008 /257 PM MDT SAT JUN 28 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED OVER THE NEXT COUPLE OF HOURS...AND WILL WEAKEN TOWARDS SUNSET. $$ MNZ039-046-SDZ005>008-010-011-017>023-037-290100- /O.CON.KABR.WI.Y.0010.000000T0000Z-080629T0100Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 357 PM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. CLOSER TO SUNSET...WINDS WILL DIMINISH TO 20 TO 30 MPH. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SD
000 WWUS73 KABR 290104 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 804 PM CDT SAT JUN 28 2008 ...WINDS WILL CONTINUE TO DECREASE... .STRONG NORTHWEST WINDS WILL CONTINUE TO FALL OFF THROUGH THE NIGHT AS THE SURFACE LOW PRESSURE AREA MOVES EAST. MNZ039-046-SDZ005>008-010-011-017>023-037-290215- /O.EXP.KABR.WI.Y.0010.000000T0000Z-080629T0100Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 804 PM CDT SAT JUN 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL DECREASE TO 10 TO 20 MPH BY LATE EVENING AND REMAIN THAT WAY THROUGH THE NIGHT. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jun 27, 11:11 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 27, 11:11 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1111 PM CDT FRI JUN 27 2008 .UPDATE... UPPER LOW SPINNING SOUTH INTO THE AREA TONIGHT LOOKS LIKE IT WILL NOW BRING IN SOME ISOLD/SCT -SHRAS MAINLY TO AREAS EAST OF THE RIVER TONIGHT. THUS...ADDED SOME SMALL POPS TO MAINLY THE NORTHERN CWA. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY MAIN CONCERN WITH THIS PERIOD DEALS WITH CHANCES OF CONVECTION. CURRENTLY STRONG H5 UPPER LEVEL LOW PRESSURE AREA IS MOVING SOUTH INTO NORTH DAKOTA AND WILL CONTINUE SOUTHEAST ACROSS EASTERN SOUTH DAKOTA. THIS UPPER LOW WILL ROTATE AROUND A STRENGTHENING UPPER CENTER THAT WILL BE NORTH OF THE GREAT LAKES BY TOMORROW AFTERNOON. BY SUNDAY MORNING THE ORIGINAL LOW WILL BE MOSTLY ABSORBED INTO THE CIRCULATION OF THE STRENGTHENING UPPER LOW. FOR THE REST OF TODAY AND TONIGHT ALL ATTENTION IS ON A POST FRONTAL TROUGH THAT IS MOVING THROUGH EASTERN SOUTH DAKOTA AT THIS TIME. CONVECTION IS NOTED ALONG THIS BOUNDARY WITH THE STRONGEST CELLS LOCATED ALONG THE SOUTHERN PART IN NEBRASKA AND IN WESTERN MINNESOTA. STORMS ARE ALSO NOTED IN EASTERN NORTH DAKOTA CLOSER TO THE UPPER LEVEL LOW. SURFACE REPORTS UPSTREAM OF THIS AREA AND NOW MOVING SOUTHEAST ACROSS THE AREA SHOW MUCH DRIER AIR WITH DEW POINTS AS MUCH AS 20 F LOWER THAN AIR CURRENTLY OVER THE EASTERN PART OF THE AREA. ONE CONCERN FOR LATER TONIGHT IS A SMALL WAVE IN THE UPPER LEVEL FLOW NOW VISIBLE IN THE WATER VAPOR IMAGERY OVER THE NORTHERN ROCKIES. IN SPITE OF MUCH DRIER AIR AND BEST DYNAMICS WELL TO THE EAST...HAVE KEPT A MENTION OF THUNDERSTORMS TONIGHT. ALSO TOMORROW AS COLD CORE UPPER LEVEL LOW SETTLES INTO THE REGION AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. CURRENT BUF KIT SOUNDINGS ARE SHOWING STEEP LAPSE RATES TOMORROW AFTERNOON AS HEATING TAKES PLACE UNDER COOL MID LEVELS. CLOUDS ASSOCIATED WITH UPPER LOW WILL LIKELY INHIBIT HEATING WITH THE EAST PART OF THIS AREA STRUGGLING TO GET INTO THE 70S F. STRONG GUSTY SURFACE WINDS WILL LIKELY OCCUR IN THE EAST ALSO UNDER COLD LOW WITH TIGHT SURFACE GRADIENT. HOWEVER MIXING WILL BE LIMITED IN COLD CLOUD COVERED EAST SO WILL NOT HAVE ANY HEADLINES. .LONG TERM...MONDAY THROUGH FRIDAY THE PERIOD OPENS WITH A DEEP TROF IN THE EAST CONUS AND AN AMPLIFIED RIDGE OVER THE MOUNTAIN STATES. THIS LEAVES THE NORTHERN PLAINS UNDER NORTHWEST FLOW ALOFT. THE EASTERN TROF FLATTENS SOME AS A H5 LOW DROPS SOUTH FROM CANADA AND INTO THE GREAT LAKES REGION. THE GFS/ECMWF ARE IN A FAIR AGREEMENT WITH THE HANDLING OF THE H5 LOW AND ASSOCIATED FRONTAL PASSAGE. FRONT PASSES THROUGH WEDNESDAY WITH COOLER TEMPS EXPECTED ON THURSDAY. LATEST MEX GUIDANCE SHOWS THE FRONT PASSING THROUGH ON WEDNESDAY WITH HIGHS SOME 3 TO 5 DEGREES COLDER THEN WHAT IS CURRENTLY FORECASTED. BEHIND THIS...A CANADIAN HIGH PRESSURE SLIDES INTO THE REGION WITH SOME UPSLOPE QFP NOTED IN OUR WESTERN COUNTIES. OTHERWISE...IT LOOKS TO BE A DRY 4TH OF THE JULY WEEKEND. && .AVIATION... EXPECT MID LEVEL CLOUDS AOA 7000 FEET TO OVERSPREAD ALL OF THE TAF SITES THROUGH THE NIGHT FROM THE NORTHWEST AS AN UPPER LOW CENTER DROPS INTO THE REGION. EXPECT THESE CLOUDS TO LOWER EVEN MORE FROM AFTER 10Z THROUGH 16Z INTO THE MVFR RANGE OF 2000-3000 FEET. PIR SHOULD REMAIN VFR THROUGH THE DAY SATURDAY. OTHERWISE...EXPECT WINDS TO DECREASE THIS EVENING A BIT AS THE SUN SETS AND THEN PICK UP AGAIN LATE. ALL TAF SITES WILL HAVE STRONG NORTHWEST WINDS DURING THE DAY SATURDAY IN THE 20 TO 35 KNOT RANGE AND MAYBE HIGHER. ALSO...EXPECT SOME SCT MAINLY SHRAS TO DROP ACROSS NORTHEAST SD AND WEST CENTRAL MN TONIGHT AND ON SATURDAY MAINLY AFFECTING THE ABR AND ATY AREAS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...KEEFE LONG TERM...SD AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 27, 4:58 AM CDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 458 AM CDT FRI JUN 27 2008 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 458 AM CDT FRI JUN 27 2008 /358 AM MDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS AN ISOLATED THREAT OF HAIL AND STRONG WINDS WITH THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE FORECAST AREA ON SATURDAY...AND AGAIN NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.